Hail, Macon
- When
- August 16, 7:58 AM CST
- Where
- Macon County, 2 mi WNW of Macon
- Measured
- 0.75 in hail
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 39.750, -92.517
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Aug 16, 3:10 AM CST, 4 hours 48 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 410 AM CDT FRI AUG 16 2002 410 AM... FRONT JUST SOUTH OF A STJ TO IRK LINE CONTINUING TO TRIGGER SCATTERED SHOWERS AND THUNDERSTORMS IN A MOIST AND UNSTABLE AIR MASS. MODELS CONTINUE TO INDICATE FRONT TO DISSIPATE IN RESPONSE TO PRESSURE FALLS IN LEE OF ROCKIES AS STRONG SHORTWAVE TROF MOVES RAPIDLY EAST INTO NORTHERN ROCKIES. AS A RESULT...EXPECT SHOWER AND THUNDERSTORM ACTIVITY ACROSS NORTHERN HALF OF COUNTY WARNING AREA TO GRADUALLY DIMINISH THIS MORNING. NEXT CONCERN IS SPEED OF NEXT FRONT AND THREAT OF CONVECTION ALONG FRONT. MODELS ARE CONSISTENT IN DRIVING FRONT INTO EXTREME NORTHWESTERN MISSOURI BY DAYBREAK AND INTO SOUTHEASTERN ZONES DURING THE AFTERNOON. SQUALL LINE WILL LIKELY DEVELOP ALONG FRONT IN NEBRASKA...IOWA AND KANSAS FRIDAY NIGHT WITH MODERATE LINEAR FORCING AND SHOWALTER INDICES AROUND -6. STRONG 850MB LOW LEVEL JET OF 40-50 KNOT ALSO TO AID DEVELOPMENT. WILL KEEP POPS IN CHANCE CATEGORY AT THIS TIME DUE TO HAVING SOME CONCERN THAT MODELS MAY STILL HAVE SOME TROUBLE IN TIMING. SQUALL LINE WOULD LIKELY PROGRESS QUICKLY THROUGH THE COUNTY WARNING AREA BY EARLY AFTERNOON. ALTHOUGH THERE IS A STILL A THREAT OF SEVERE...MAINLY DAMAGING WINDS...THE TIMING OF THIS EVENT...WILL LIMIT THE COVERAGE AND THE SEVERITY. THE INITIAL SQUALL LINE MAY END UP BEING THE ONLY SHOW AS IT MAY SHUNT MOST MOISTURE TO THE SOUTH. HOWEVER...WILL HOLD ON TO THE THREAT THROUGHOUT THE DAY DUE TO UNCERTAINITY. HOWEVER...WILL REMOVE THREAT FOR THE NIGHTTIME HOURS EXCEPT FOR THE EVENING HOURS IN THE SOUTH. OTHERWISE...GUIDANCE TEMPERATURES LOOK OK. DB .EAX... KS...NONE MO...NONE
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-171100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 600 AM CDT FRI AUG 16 2002 * HAZARDS EXPECTED - A FEW SEVERE THUNDERSTORMS ARE POSSIBLE VERY LATE TONIGHT NORTH OF A ST JOSEPH TO BETHANY LINE. THE THREAT DURING THE DAY ON SATURDAY WILL SHIFT TO THE SOUTH OF A ST JOSEPH TO BETHANY LINE. THE PRIMARY THREAT IS DAMAGING WINDS AND HAIL. THUNDERSTORMS ARE POSSIBLE SUNDAY AND MONDAY. SEVERE WEATHER CANNOT BE RULED OUT ON MONDAY. OTHERWISE...SCATTERED THUNDERSTORMS WILL PERSIST THIS MORNING ALONG AND NORTH OF INTERSTATE 70. A FEW STORMS MAY PRODUCE SMALL HAIL...GUSTY WINDS AND LOCALLY HEAVY RAIN. * SPOTTER ACTIVATION - MAY BE NEEDED. DISCUSSION: A STRONG COLD FRONT WILL ENTER EXTREME NORTHWEST MISSOURI LATE TONIGHT AND SWEEP ACROSS MISSOURI ON SATURDAY. IT WILL ONCE ENCOUNTER A MOIST AND UNSTABLE AIR MASS. A SQUALL LINE WILL LIKELY DEVELOP ACROSS NEBRASKA AND IOWA TONIGHT AND SWEEP ACROSS MISSOURI AND EASTERN KANSAS VERY LATE TONIGHT AND SATURDAY. THIS SQUALL LINE MAY BE STRONG TO PRODUCE DAMAGING WINDS ALONG WITH A FEW REPORTS OF LARGE HAIL. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.CRH.NOAA.GOV/EAX OR AT HTTP://WEATHER.GOV. DB
The Pleasant Hill radar (KEAX), 183 km away, was scanning. The volume nearest the first event began at 13:56 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2002Every state in 2002This day in weather historyWarnings in Missouri, August 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5317773, 5317774.